Heavy Rain, Kearny
- When
- June 15, 11:30 PM CST to June 16, 2:00 AM CST
- Where
- Kearny County, 4.15 mi S of Lakin
- Reported by
- Public
- Coordinates
- 37.890, -101.250
Rainfall of 2.0 was measured during this period.
A fairly robust MCS moved across the area. The main weather threat was heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A fairly robust MCS moved across the area. The main weather threat was heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 15, 9:06 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1006 PM CDT FRI JUN 15 2012 ...UPDATE FOR TONIGHT'S FORECAST AND AVIATION DISCUSSION... .UPDATE... ISSUED AT 1006 PM CDT FRI JUN 15 2012 A LINE OF THUNDERSTORMS EXTENDING FROM FAR NORTHWEST KANSAS INTO EAST CENTRAL COLORADO HAS CONTINUED TO MAINTAIN ORGANIZATION THROUGH THE EARLY EVENING HOURS. THE THREAT FOR SEVERE WEATHER FROM THESE STORMS APPEARS TO HAVE DIMINISHED SOMEWHAT WITH THE LOSS OF DAYTIME HEATING. BASED OFF OF SHORT TERM MODEL RUNS IT APPEARS THAT THE STORMS WILL MAINTAIN SOME ORGANIZATION AS THEY MOVE ACROSS WESTERN KANSAS LATER TONIGHT AS A LOW LEVEL JET INCREASES. THINK THERE WILL STILL BE A LIMITED THREAT FOR SEVERE WEATHER...MAINLY IN THE FORM OF ISOLATED DAMAGING WIND GUSTS ALONG WITH SOME HAIL. HAVE UPDATED THE FORECAST TO INCREASE THUNDERSTORM CHANCES ACROSS WEST CENTRAL INTO PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS LATER TONIGHT. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 247 PM CDT FRI JUN 15 2012 A WESTERLY FLOW IS EXPECTED ACROSS THE ROCKIES OVER THE WEEKEND PERIOD AS AN UPPER LEVEL TROUGH MOVES EAST INTO THE WESTERN GREAT LAKES REGION SATURDAY NIGHT. A COLD FRONT WILL BRIEFLY STALL OUT ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA SATURDAY NIGHT AND NORTH OF THIS FRONT CAPES ARE FORECAST TO RANGE FROM 1500-3000 J/KG. 850MB WARM AIR ADVECTION WILL ALSO BE IMPROVING EARLY SATURDAY NIGHT. ANY ONGOING CONVECTION OCCURRING ACROSS SOUTH CENTRAL KANSAS WILL LIKELY CONTINUE THROUGH THE EARLY EVENING HOURS. ACROSS SOUTHWEST KANSAS CONVECTION ALSO APPEARS POSSIBLE SATURDAY NIGHT GIVEN THE MID LEVEL INSTABILITY AND A MOIST UPSLOPE FLOW NORTH OF THE FRONT. ON SUNDAY THE SURFACE FRONT IS EXPECTED TO LIFT NORTH TOWARDS SOUTHERN NEBRASKA. A TROUGH OF LOW PRESSURE ALONG THE LEE OF THE ROCKIES WILL DEVELOP AS WARM 850-700MB TEMPERATURES SPREAD EAST TOWARDS WESTERN KANSAS. THE NAM, GFS, AND ECMWF 850MB 00Z MONDAY MIX DOWN TEMPERATURES WERE ALL IN DECENT AGREEMENT WITH TEMPERATURES REBOUNDING BACK INTO THE MID 90S AND GIVEN THE CLEARING SKIES EXPECTED EARLY IN THE DAY WILL STAY CLOSE TO THESE TEMPERATURES. ON MONDAY THE SURFACE PRESSURES WILL CONTINUE TO FALL ALONG THE LEE OF THE ROCKIES AND AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST. WESTERLY DOWNSLOPE FLOW PERSISTING AND 850-700MB TEMPERATURE TRENDS SUGGEST THAT HIGHS COULD EASILY CLIMB TO AROUND 100 DEGREES FOR MOST AREAS IN WESTERN KANSAS. BY MID WEEK THE NEXT UPPER LEVEL SYSTEM WILL BE MOVING OUT INTO THE NORTHERN PLAINS AND AS IT DOES A COLD FRONT WILL DROP SOUTH INTO WESTERN KANSAS. CONVECTION ALONG THIS FRONT MAY BE SOMEWHAT LIMITED BASED ON THE WARM MID LEVELS TEMPERATURES, HOWEVER THE PRECIPITATION CHANCES WILL START TO INCREASE NORTH OF THIS FRONT AS EARLY AS LATE WEDNESDAY NIGHT AS MID LEVELS BEGIN TO COOL. IN ADDITION TO THE IMPROVING PRECIPITATION CHANCES NORTH OF THIS FRONT...MORE SEASONAL TEMPERATURES ARE ALSO EXPECTED TO RETURN TO WESTERN KANSAS FOR THE LAST HALF OF THE WORK WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 1006 PM CDT FRI JUN 15 2012 AN AREA OF THUNDERSTORMS OVER NORTHWEST KANSAS AND EASTERN COLORADO SHOULD CONTINUE TO PROPAGATE EAST AND SOUTHEAST OVERNIGHT. THE BEST CHANCES FOR THUNDERSTORMS SHOULD BE OVER CENTRAL KANSAS AROUND HAYS. WILL UPDATE THE TAFS TO INCLUDE VCTS AT THE GARDEN CITY AND DODGE CITY TAF SITES OVERNIGHT. WILL THROW IN A TEMPO GROUP FOR THUNDERSTORMS AT HAYS AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 95 67 95 / 50 30 40 10 GCK 67 94 67 95 / 40 30 40 10 EHA 65 93 66 95 / 10 20 30 10 LBL 66 96 67 95 / 20 20 40 0 HYS 70 89 68 92 / 60 50 50 10 P28 72 95 71 93 / 40 50 50 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GERARD SYNOPSIS...BURKE SHORT TERM...BURKE LONG TERM...BURGERT AVIATION...GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1035 PM CDT FRI JUN 15 2012 KSZ030-031-043>046-061>066-074>081-084>090-161000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1035 PM CDT FRI JUN 15 2012 /935 PM MDT FRI JUN 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS OVER EASTERN COLORADO AND NORTHWEST KANSAS IS EXPECTED TO TURN MORE TO THE SOUTHEAST AND MOVE ACROSS PARTS OF SOUTHWEST AND CENTRAL KANSAS...MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE...THROUGH THE REMAINDER OF THE NIGHT. A SLIGHT THREAT FOR SEVERE WEATHER WILL ACCOMPANY THE STORMS WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS WILL FAVOR STRONG TO SEVERE THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD FROM ANY STORMS THAT DO BECOME SEVERE. AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST OVER PORTIONS OF THE OUTLOOK AREA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... CALLS TO SPOTTERS MAY BE NEEDED OVERNIGHT MAINLY NORTHEAST OF A LINE FROM SYRACUSE THROUGH SATANTA AND MEADE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
731 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 2 SE WAKEENEY 39.00N 99.86W
06/14/2012 E60.00 MPH TREGO KS PUBLIC
0800 PM TSTM WND GST 1 WNW BAZINE 38.45N 99.71W
06/14/2012 E60.00 MPH NESS KS PUBLIC
0805 PM HAIL 1 ESE WAKEENEY 39.02N 99.86W
06/14/2012 E0.88 INCH TREGO KS PUBLIC
&&
MSCOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
824 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 2 WNW BISON 38.53N 99.24W
06/14/2012 E60 MPH RUSH KS PUBLIC
&&
MSCOTTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 AM CDT SAT JUN 16 2012
KSZ030-043>045-061>063-074-075-160600-
FINNEY-GRANT-HAMILTON-KEARNY-LANE-NESS-SCOTT-STANTON-TREGO-
1217 AM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...KEARNY...LANE...
NORTHWESTERN FINNEY...NORTHWESTERN GRANT...NORTHWESTERN NESS...
SCOTT...STANTON AND TREGO COUNTIES...
AT 1111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF WAKEENEY TO 16 MILES NORTHWEST OF UTICA TO 15 MILES NORTHWEST OF
KENDALL TO 19 MILES NORTHWEST OF THE SAUNDERS ELEVATOR...MOVING
SOUTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH PEA
SIZE HAIL.
LAT...LON 3889 9965 3848 9996 3808 10054 3763 10139
3742 10204 3819 10205 3827 10186 3827 10113
3871 10113 3870 10016 3913 10015 3914 9986
TIME...MOT...LOC 0515Z 312DEG 25KT 3911 9989 3879 10007
3839 10068 3786 10148 3772 10211
AWJThe Dodge City radar (KDDC), 113 km away, was scanning. The volume nearest the first event began at 05:29 UTC.
2 heavy rain, 2 hail, 2 thunderstorm wind. Local standard time, as filed.
Rainfall of 2.0 was measured during this period.
Rainfall of 1.75 was measured during this period.
Wind gusts of 60 MPH were reported.
Wind gusts of 60 MPH were observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2012Every state in 2012This day in weather historyWarnings in Kansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395985, 395987, 396378, 395983, 395988, 395989.